MAUDE Adverse Event Report: MPRI SPRINT QUATTRO LEAD; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MPRI SPRINT QUATTRO LEAD; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number 6944-58
Medical Device Problem Codes Signal Artifact/Noise (1036); Fracture (1260); High impedance (1291); Connection Problem (2900); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the right ventricular (rv) lead exhibited high out of range (oor) defibrillation impedances of the rv coil along with impedance spikes.The lead remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: 419678 lead implanted on (b)(6) 2010, dtmb1d1 crtd implanted on (b)(6) 2023.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the superior vena cava (svc) coil of the right ventricular (rv) lead exhibited high out of range (oor) defibrillation impedances.A chest x-ray confirmed that the rv coil pin was not fully seated in the header.During a revision procedure the header was inspected and the pin appeared to be fully seated, and a tug test was completed during which none of the leads were noted to be loose.The rv lead was disconnected and tested with an analyzer which showed no evidence of noise and impedance and threshold measurements were stable.The rv lead was reconnected and the subsequent impedance values were noted to be lower and stable.The pocket was closed.Two days later an alert was triggered for oor high svc impedance, varying svc impedance was also noted, and non physiologic noise was observed on electrograms (egm).Fracture of the svc coil was suspected.The svc coil was programmed off and the clinician will continue to monitor the rv coil.The cardiac resynchronization therapy defibrillator (crt-d) remains in use.
 
Additional Manufacturer Narrative
Correction: b5 (corrected to indicated suspected rv coil fracture rather than svc).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that during a revision procedure the header was inspected and the pin appeared to be fully seated, and a tug test was completed during which none of the leads were noted to be loose.The right ventricular (rv) lead was disconnected and tested with an analyzer which showed no evidence of noise and impedance and threshold measurements were stable.The rv lead was reconnected and the subsequent impedance values were noted to be lower and stable.The pocket was closed.Two days later an alert was triggered for out of range (oor) high superior vena cava (svc) impedance, varying svc impedance was also noted, and non physiologic noise was observed on electrograms (egm).Fracture of the rv coil was suspected.The svc coil was programmed off and the clinician will continue to monitor the rv coil.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was further reported that the rv lead was explanted and replaced.
 
Additional Manufacturer Narrative
Product event summary: the lead was not returned for analysis, however, performance data collected from the device was received and analyzed.Analysis of the device memory indicated the impedance of the right ventricular defibrillation coil was beyond the expected upper range.Analysis of the device memory indicated the impedance trend of the right ventricular defibrillation coil was variable.Analysis of the device memory indicated the impedance of the right ventricular defibrillation coil had a spike.Analysis of the device memory indicated the impedance of the superior vena cava defibrillation coil was beyond the expected upper range.Analysis of the device memory indicated the impedance trend of the superior vena cava defibrillation coil was variable.Analysis of the device memory indicated noise.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPRINT QUATTRO LEAD
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key19820108
Report Number2649622-2024-19579
Device Sequence Number8612671
Product Code LWS
UDI-Device Identifier00613994249951
UDI-Public00613994249951
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P920015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/13/2012
Device Model Number6944-58
Device Catalogue Number6944-58
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by ManufacturerNot provided
08/28/2024
12/19/2024
01/14/2025
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/18/2024
08/28/2024
01/07/2025
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
407658 LEAD, 407652 LEAD.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale